Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 23, NWS Bismarck, ND

July 24, 20145 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jul 24, 2014, 7:41 PM MDT for 5 counties in North Dakota. It was in force for 72 min.

The area

The counties it named.

The facts

Issued
Jul 24, 2014, 7:41 PM MDT (01:41 UTC)
Expired
Jul 24, 2014, 8:53 PM MDT
In force
72 min
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 171 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WWUS73 KBIS 250141
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT THU JUL 24 2014

...VERY STRONG WINDS ARE EXPECTED ACROSS WESTERN NORTH DAKOTA
BEHIND THUNDERSTORMS THIS EVENING...

.VERY STRONG WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS
WESTERN NORTH DAKOTA THIS EVENING FOLLOWING A LINE OF STRONG TO
SEVERE THUNDERSTORMS. THIS INCLUDES CROSBY AND BOWBELLS...THROUGH
WILLISTON AND WATFORD CITY...KILLLDEER...MEDORA AND BEACH. ACROSS
FAR SOUTHWEST NORTH DAKOTA...INCLUDING AMIDON...BOWMAN...DICKINSON
...MOTT AND HETTINGER....WIND GUSTS TO 50 MPH ARE EXPECTED. THESE
WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS...WORKING
ON OUTDOOR STRUCTURES DANGEROUS AND MAY CAUSE PROPERTY DAMAGE.

NDZ001-002-009-010-017-018-031-032-250600-
/O.CON.KBIS.HW.W.0006.000000T0000Z-140725T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA
841 PM CDT THU JUL 24 2014 /741 PM MDT THU JUL 24 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ FRIDAY...

* TIMING...THIS EVENING.

* WINDS...WESTERLY WIND GUSTS IN EXCESS OF 60 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  HAZARDOUS...WORKING ON OUTDOOR STRUCTURES DANGEROUS AND MAY 
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ033-040-041-043-044-250600-
/O.NEW.KBIS.WI.Y.0023.140725T0141Z-140725T0600Z/
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN...
HETTINGER
741 PM MDT THU JUL 24 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...LATE THIS EVENING.

* WINDS...WESTERLY WIND GUSTS TO 50 MPH. 

* IMPACTS...THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  HAZARDOUS AND WORKING ON OUTDOOR STRUCTURES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
1 follow-up statement
834 
WWUS73 KBIS 250253
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT THU JUL 24 2014

...HIGH WIND WARNING AND WIND ADVISORY FOR WESTERN NORTH DAKOTA
CANCELLED...

.STRONG WINDS BEHIND THE LINE OF THUNDERSTORMS ACROSS WESTERN
NORTH DAKOTA HAVE STEADILY DECREASED WITH SUNSET. WIND GUSTS ARE
EXPECTED TO REMAIN BELOW 40 MPH...AND THE HIGH WIND WARNING AND
WIND ADVISORY THAT WERE IN EFFECT HAVE BEEN CANCELLED. 

NDZ001-002-009-010-017-018-031-032-250400-
/O.CAN.KBIS.HW.W.0006.000000T0000Z-140725T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA
953 PM CDT THU JUL 24 2014 /853 PM MDT THU JUL 24 2014/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WINDS BEHIND THE LINE OF THUNDERSTORMS ACROSS WESTERN
NORTH DAKOTA HAVE STEADILY DECREASED WITH SUNSET. WIND GUSTS ARE
EXPECTED TO REMAIN BELOW 40 MPH...AND THE HIGH WIND WARNING AND
WIND ADVISORY THAT WERE IN EFFECT HAVE BEEN CANCELLED. 

$$

NDZ033-040-041-043-044-250400-
/O.CAN.KBIS.WI.Y.0023.000000T0000Z-140725T0600Z/
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN...
HETTINGER
853 PM MDT THU JUL 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS BEHIND THE LINE OF THUNDERSTORMS ACROSS WESTERN
NORTH DAKOTA HAVE STEADILY DECREASED WITH SUNSET. WIND GUSTS ARE
EXPECTED TO REMAIN BELOW 40 MPH...AND THE HIGH WIND WARNING AND
WIND ADVISORY THAT WERE IN EFFECT HAVE BEEN CANCELLED. 

$$

AYD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 24, 7:12 PM MDT, 29 minutes earlier.

Area forecast discussion, Jul 24, 7:12 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT THU JUL 24 2014

.UPDATE...
ISSUED AT 812 PM CDT THU JUL 24 2014

VERY STRONG WESTERLY WINDS WITH GUSTS IN EXCESS OF 50KTS HAVE BEEN
WIDESPREAD BEHIND THE LINE OF CONVECTION AND OCCLUDING FRONT
ACROSS NORTHEAST MONTANA. THIS IS EXPECTED TO CONTINUE INTO MUCH
OF WESTERN NORTH DAKOTA BEHIND THE LINE OF STORMS. THUS...A HIGH
WIND WARNING HAS BEEN ISSUED THROUGH 06 UTC FOR MUCH OF THE WEST.

UPDATE ISSUED AT 655 PM CDT THU JUL 24 2014

PER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH 439 HAS BEEN
EXPANDED TO INCLUDE THE SOUTHWEST COUNTIES OF GOLDEN
VALLEY...BILLINGS...STARK...SLOPE...BOWMAN...HETTINGER AND ADAMS
COUNTIES UNTIL 03 UTC.

UPDATE ISSUED AT 540 PM CDT THU JUL 24 2014

THE 20 UTC AND INCOMING 21 UTC HRRR ITERATIONS HAVE A GOOD HANDLE
ON THE CURRENT CONVECTION ACROSS EASTERN MONTANA...AND WILL LEAN
HEAVILY ON THEIR SOLUTIONS FOR THE REMAINDER OF THE EVENING AND
OVERNIGHT. DID COORDINATE WITH SPC AT 2230 UTC REGARDING A
POTENTIAL EXPANSION OF SEVERE THUNDERSTORM WATCH 439 INTO
SOUTHWEST NORTH DAKOTA AS ROBUST CONVECTION ACROSS SOUTHEAST
MONTANA CONTINUES TO PROPAGATE NORTHEAST. WILL HOLD OFF FOR
NOW AS ALL REPORTS HAVE BEEN SUB-SEVERE. HOWEVER...SHOULD
CONVECTION STRENGTHEN AS IT APPROACHES BAKER...A WATCH EXPANSION
MAY BE NEEDED.

UPDATE ISSUED AT 410 PM CDT THU JUL 24 2014

SEVERE THUNDERSTORM WATCH 439 HAS BEEN ISSUED FOR NORTHWEST NORTH
DAKOTA THROUGH 03 UTC. PER COORDINATION WITH SPC...SEVERE
CONVECTION ACROSS NORTHWEST NORTH DAKOTA WILL LIKELY HOLD OFF
UNTIL AROUND 00-01 UTC AS STORMS ACROSS NORTH CENTRAL AND NORTHEAST
MONTANA COINCIDENT WITH THE BEST UPPER LEVEL FORCING PROPAGATE
EAST INTO NORTH DAKOTA...CLOSE TO THE 19 UTC HRRR SOLUTION.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)

ISSUED AT 310 PM CDT THU JUL 24 2014

SURFACE LOW OVER CENTRAL ALBERTA WITH A TROUGH EXTENDING SOUTHWARD
INTO CENTRAL/EASTERN MONTANA TO THE WYOMING/SOUTH DAKOTA BORDER. AT
UPPER LEVELS...STRONG UPPER LOW OVER CENTRAL ALBERTA WITH SOUTHWEST
FLOW ALOFT AND EMBEDDED SHORTWAVE ENERGY IMPULSES FORECAST TO MOVE
THROUGH THE UPPER LEVEL FLOW. MOST OF THE UPPER LEVEL ENERGY APPEARS
TO BE FOCUSED MORE NORTH OF THE CANADIAN BORDER...BUT PLENTY OF CAPE
AND SHEAR IN PLACE SOUTHWARD ALONG AND AHEAD OF THE SURFACE TROUGH.
MID-LEVEL CAP WAS BUILDING AHEAD OF THE TROUGH...BUT ISOLATED
ELEVATED THUNDERSTORMS HAD DEVELOPED OVER WESTERN NORTH DAKOTA AND
WERE MOVING EAST AT 30-35 MPH...LIKELY ASSOCIATED WITH WEAK UPPER
LEVEL IMPULSES IN THE UPPER FLOW - BUT NOT SURFACE-BASED.

THE MAIN ACTION IS EXPECTED LATER THIS AFTERNOON/EARLY EVENING AS
THE SURFACE TROUGH MOVES INTO WESTERN NORTH DAKOTA...AND INTO
CENTRAL NORTH DAKOTA THROUGH THE EVENING. THIS WILL BE SUPPORTED BY
MORE VIGOROUS UPPER LEVEL IMPULSES. SEVERE STORMS POSSIBLE...BUT
BEST CAPE IS ALONG AND AHEAD OF THE TROUGH...AND THE BEST SHEAR IS
RIGHT ALONG AND BEHIND THE TROUGH.

EXPECTING BEST CHANCES OF THUNDERSTORMS IN THE WEST LATE AFTERNOON
AND EARLY EVENING...AND BEST CHANCES IN THE CENTRAL FROM MID/LATE
EVENING INTO THE EARLY MORNING HOURS.

FRIDAY LOOKS DRY AND BREEZY WEST WINDS WITH HIGHS MAINLY IN THE
UPPER 70S TO MID 80S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)

ISSUED AT 310 PM CDT THU JUL 24 2014

UPPER LEVEL LOW PROPAGATING EAST ACROSS SOUTH CENTRAL
CANADA...INTO FAR SOUTHEASTERN SASKATCHEWAN BY 12Z SAT...WILL
DRAG A SURFACE COLD FRONT THROUGH THE NORTHERN PLAINS SATURDAY
MORNING...THEN A SECONDARY COLD FRONT SATURDAY AFTERNOON/EVENING
AS THE LOW CONTINUES TOWARDS NORTHWESTERN MN. UPPER LEVEL FORCING
WITH THE LOW COUPLED WITH SFC CONVERGENCE ALONG THE FRONT WILL
BOTH COMBINE WITH LINGERING BOUNDARY LAYER MOISTURE TO RESULT IN
SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE NORTH SAT
MORNING...WITH COVERAGE OF PRECIPITATION SPREADING SOUTHEAST
DURING THE DAY.

SLIGHT CHANCES FOR PRECIPITATION OVER MY FAR EASTERN COUNTIES SAT
NIGHT/SUNDAY WITH THE UPPER LEVEL JET ACROSS THE MIDWEST.

STRONG SURFACE HIGH PRESSURE BUILDS INTO THE REGION SUNDAY/SUNDAY
NIGHT AHEAD OF AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS...THEN
REMAINS QUASI-STATIONARY THROUGH THE DAY TUESDAY GIVING THE
NORTHERN PLAINS REGION A DRY WEATHER SPELL. BOTH THE 12Z GFS/ECMWF
INDICATE RIDGE RIDER S/WVS MOVING THROUGH THE DAKOTAS TUESDAY
NIGHT THROUGH THURSDAY. WITH THE SFC HIGH MOVING SOUTHEAST...WILL
SEE SPOTTY SHOWER/THUNDERSTORM CHANCES BEGINNING MID-WEEK.

TEMPERATURES WILL BE ON THE COOL SIDE FOR THE END OF JULY SAT-
MON...IN THE 70S...THEN WARM INTO THE 80S TUE-THURS WITH THE
BUILDING RIDGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 812 PM CDT THU JUL 24 2014

STRONG TO SEVERE THUNDERSTORMS ALONG A FRONTAL BOUNDARY ACROSS
EASTERN MONTANA EARLY THIS EVENING WILL CONTINUE TO MOVE EAST INTO
WESTERN AND CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO THE
OVERNIGHT. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS.
SEE TAF FORECASTS FOR THUNDERSTORM TIMING AND DETAIL. STRONG
WESTERLY WIND GUSTS IN EXCESS OF 50 KTS ARE EXPECTED TO CONTINUE
BEHIND THE LINE OF STORMS AT KISN THROUGH 05-06 UTC.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR
NDZ001-002-009-010-017-018-031-032.

&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...NH
AVIATION...AYD
Hazardous weather outlook, Jul 24, 7:15 PM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT THU JUL 24 2014

NDZ004-012-260115-
BOTTINEAU-MCHENRY-
815 PM CDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ONLINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011-013-019>023-025-034>037-042-045>048-050-051-260115-
RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
815 PM CDT THU JUL 24 2014 /715 PM MDT THU JUL 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS TONIGHT...SOME POSSIBLY SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ONLINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-018-031-032-260115-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-
815 PM CDT THU JUL 24 2014 /715 PM MDT THU JUL 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND
TONIGHT...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

A HIGH WIND WARNING IS ALSO IN EFFECT FOR LATE THIS EVENING...SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ONLINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ033-040-041-043-044-260115-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
715 PM MDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND
TONIGHT...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ONLINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Special weather statement, Jul 24, 2:48 PM MDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT THU JUL 24 2014

NDZ011-242115-
WARD-
348 PM CDT THU JUL 24 2014

...AREA OF STRONG THUNDERSTORMS MOVING EAST ACROSS CENTRAL AND
SOUTHERN WARD COUNTY...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES NORTHEAST OF MAKOTI...OR 25 MILES
SOUTHWEST OF MINOT...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 35 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND A BRIEF HEAVY DOWNPOUR...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MINOT...
  RICE LAKE...
  SAWYER...
  SURREY...
  LOGAN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4830 10106 4786 10098 4786 10187 4790 10188
      4802 10187 4803 10191 4813 10193 4818 10192
TIME...MOT...LOC 2046Z 262DEG 38KT 4802 10167

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:58 PM MDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams62 min
Jul 24, 7:03 PM MDTHigh Wind WarningBISBillings, Burke, Divide, Dunn, Golden Valley, McKenzie and 2 more110 min
Jul 24, 7:25 PM MDTTornado Warning Tornado observedBISBillings, Golden Valley, Slope35 min
Jul 24, 8:05 PM MDTSpecial Weather StatementBISSlope, Stark55 min
Jul 24, 8:48 PM MDTSpecial Weather StatementBISBurke, McKenzie, Mountrail, Williams57 min
Jul 24, 10:48 PM MDTSpecial Weather StatementBISMountrail27 min
Jul 24, 11:45 PM MDTSpecial Weather StatementBISWard30 min
Jul 24, 11:47 PM MDTSpecial Weather StatementBISRenville28 min
Jul 25, 1:33 AM MDTSpecial Weather StatementBISMcHenry27 min

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.